Olanzapine associated peripheral edema: a case report


Atasoy N., Karaahmet E., Konuk N. , Atik L., Erdogan A.

KLINIK PSIKOFARMAKOLOJI BULTENI-BULLETIN OF CLINICAL PSYCHOPHARMACOLOGY, cilt.18, ss.194-196, 2008 (SCI İndekslerine Giren Dergi)

  • Cilt numarası: 18 Konu: 3
  • Basım Tarihi: 2008
  • Dergi Adı: KLINIK PSIKOFARMAKOLOJI BULTENI-BULLETIN OF CLINICAL PSYCHOPHARMACOLOGY
  • Sayfa Sayısı: ss.194-196

Özet

Peripheral edema is most commonly associated with multiple medical etiologies and drugs including nonsteroidal anti-inflamatory, antihypertensives, steroids, and immunosuppresive agents. The atypical antipsychotic olanzapine is rarely related with peripheral edema. However relationship of olanzapine and edema remains as a hypothesis. In this case report a peripheral edema developing shortly after initiation of treatment in a patient with schizophrenia is reported and theoretical explanations of this phenomenon are discussed.